Alert archive / Missouri / Frost Advisories in 2020
Frost Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at May 10, 2020, 2:43 PM CDT for 29 counties in Missouri; 10 counties in Illinois. It took effect at May 11, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2020, 2:43 PM CDT (19:43 UTC)
- In effect from
- May 11, 2020, 1:00 AM CDT
- Expired
- May 11, 2020, 7:44 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
All 39 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024 WWUS73 KLSX 101943 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 243 PM CDT Sun May 10 2020 ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-111100- /O.NEW.KLSX.FR.Y.0005.200511T0600Z-200511T1300Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Crawford MO-Franklin MO-Gasconade MO-Greene IL-Iron MO- Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-Macoupin IL- Madison IL-Madison MO-Marion MO-Moniteau MO-Monroe IL-Monroe MO- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Reynolds MO- Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Sullivan, Union, and Washington 243 PM CDT Sun May 10 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as 34 will result in areas of frost, particularly is low lying and other sheltered locations. * WHERE...Portions of central, east central, northeast and southeast Missouri and southwest and west central Illinois. * WHEN...From 1 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Britt
3 follow-up statements
033 WWUS73 KLSX 110301 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 1001 PM CDT Sun May 10 2020 ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-111300- /O.CON.KLSX.FR.Y.0005.200511T0600Z-200511T1300Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Crawford MO-Franklin MO-Gasconade MO-Greene IL-Iron MO- Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-Macoupin IL- Madison IL-Madison MO-Marion MO-Moniteau MO-Monroe IL-Monroe MO- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Reynolds MO- Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Sullivan, Union, and Washington 1001 PM CDT Sun May 10 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as 34 degrees will result in areas of frost, particularly in low lying and other wind sheltered locations. * WHERE...Portions of central, east central, northeast and southeast Missouri and southwest and west central Illinois. * WHEN...From 1 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GKS
473 WWUS73 KLSX 110901 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 401 AM CDT Mon May 11 2020 ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-111300- /O.CON.KLSX.FR.Y.0005.000000T0000Z-200511T1300Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Crawford MO-Franklin MO-Gasconade MO-Greene IL-Iron MO- Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-Macoupin IL- Madison IL-Madison MO-Marion MO-Moniteau MO-Monroe IL-Monroe MO- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Reynolds MO- Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Sullivan, Union, and Washington 401 AM CDT Mon May 11 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 degrees will result in areas of frost, particularly in low lying and other wind sheltered locations. * WHERE...Portions of central, east central, northeast and southeast Missouri and southwest and west central Illinois. * WHEN...Through 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MRM
712 WWUS73 KLSX 111244 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 744 AM CDT Mon May 11 2020 ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-111345- /O.CAN.KLSX.FR.Y.0005.000000T0000Z-200511T1300Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Crawford MO-Franklin MO-Gasconade MO-Greene IL-Iron MO- Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-Macoupin IL- Madison IL-Madison MO-Marion MO-Moniteau MO-Monroe IL-Monroe MO- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Reynolds MO- Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Sullivan, Union, and Washington 744 AM CDT Mon May 11 2020 ...FROST ADVISORY IS CANCELLED... Temperatures are rising quickly now that the sun has risen and frost is no longer a concern. $$ Glass
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at May 10, 12:29 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 10, 12:29 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1229 PM CDT Sun May 10 2020 .SHORT TERM... (Through Late Tonight) Issued at 325 AM CDT Sun May 10 2020 The short wave trof currently digging across the upper MS Valley will continue to progress east-southeast into the lower Great Lakes by midday and into the OH Valley by early evening. Any precipitation chances this morning should largely be confined to western IL ahead of the attendant cold front. That said the chances of measurable precipitation are small as large scale forcing is weak and moisture appears to be somewhat limited, so perhaps a spot light shower or sprinkles. The cold front will push quickly through the remainder of the CWA by late morning. Deep mixing, CAA, and tightening of the surface pressure gradient will contribute to breezy conditions in the wake of the front with gusty northwest winds of 25 to 35 mph. There is another vort max in the northwest flow that skirts the northern CWA later this afternoon. I think the precipitation chances with this are small and mainly to the north/northeast of the CWA. The combination of post-frontal CAA and a good deal of stratocu will result in another day of below average temperatures, with highs as much as 5-10 degrees cooler than Saturday. The biggest question for tonight is just how cold it will get and any potential for frost. Yet another vort max in the northwest flow will traverse the area tonight. In addition to clouds there could be some sprinkles this evening. It looks like the clouds should clear out or diminish from late evening through the overnight hours. The gusty winds of today will also diminish by early evening, however they won't totally fall off with the center of the surface high forecast to remain well to the west in the Plains overnight, and weak ridging to build into the western CWA. Temperatures will be unseasonably cool with lows in the mid 30s to lower 40s, and could set a record at KCOU. Unlike early Saturday morning where we saw good radiational cooling and temperatures fall well into the 30s producing areas of frost, the temperature drop tonight into early Monday morning will be a combination of normal nocturnal cooling and advective process rather than purely strong radiational cooling. Typically this not ideal for significant frost development. That said I can't rule out some frost in sheltered areas west of the MS river where the wind could be lighter. At this time I will just continue to mention areas of frost given the uncertainty in amount and coverage. The day shift can take a deeper look and if conditions look more favorable then address them and issue an advisory if warranted. If you are sensitive at all to frost then be on the safe side and take protective action, but I don't expect anything like early Saturday morning. Glass .LONG TERM... (Monday through Saturday) Issued at 325 AM CDT Sun May 10 2020 Expansive surface high pressure will dominate from Monday into Tuesday as the center of the high shifts eastward from the Plains across the middle MS Valley. The surface high combined with increasing clouds will keep the cooler than normal temperature train rolling along. Sensible weather will feature the potential for showers/rain mainly across the southern part of the CWA Monday night into Tuesday, as a series of weak low amplitude disturbances and associated weak large scale forcing track across the area and combine with good low-mid level frontogenetic forcing. The highest probabilities of precipitation within the CWA should be from central into southeast MO with a sharp cutoff to the northern extent owing to markedly decreased forcing. We are still expecting a significant pattern shift beginning midweek as the flow aloft flattens becoming westerly and then west- southwesterly. The surface high/low-level anticyclone begins retreating Tuesday night into Wednesday allowing for increasingly southerly low level flow, WAA, and moisture transport back into the region. These advective processes combined with the eastward spread of steeper mid level lapse rates and a lifting warm front will support increasing instability and a threat of thunderstorms beginning on Wednesday. Thursday through Saturday looks like a particularly active period with a cold front approaching from the west Thursday, then sinking into the area on Friday and wavering across the CWA into Saturday. The combination of the front, weak short waves in the southwest flow aloft, moderate diurnally enhanced instability, and deep layer shear at times approaching 30 kts would suggest the potential for several episodes of strong-severe thunderstorms, predominately featuring multicell modes. The CIPS analogs/severe weather probability guidance is reflective of this pattern, and has been for a few days now, depicting low probabilities supportive of this potential. Glass && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1224 PM CDT Sun May 10 2020 Still expect low VFR ceilings at the terminals through the afternoon before clearing this evening. There will be a slight chance of showers over west central Illinois this afternoon including at KUIN. Northwesterly winds will gust up to 30KTS through 00Z before decreasing early this evening. Then winds will diminish to 10KTS or less after 01Z with dry and VFR conditions. Britt && .CLIMATE... Issued at 325 AM CDT Sun May 10 2020 Record lows for 5/11: STL 35 1907 COU 37 1990 UIN 31 1907 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 10, 3:58 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 358 AM CDT Sun May 10 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-110900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 358 AM CDT Sun May 10 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms across the area Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Glass
Nearby
Frost Advisories in Missouri, 2020Frost Advisories in Illinois, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.